• question-icon

    Suggest treatment for persistent vomiting

default
Posted on Fri, 4 Aug 2017 in Digestion and Bowels
Question: Last night I started vomiting about every half hour. The vomit was so thick it would stick inside my mouth. Its like paste and a dirty Brown color. I have never experienced anything like that before. After about 4 hours I started with diahhrea. And that lasted another 4 hours. All that stopped now just very weak. Are there concerns with the type of vomiting I had.
doctor
Answered by Dr. Kathy Robinson 17 minutes later
Brief Answer:
yes, you should see a doctor

Detailed Answer:
Hello,
I am sorry that you had this experience. It may have been just a stomach virus or food poisoning, but because of the brown color you will need to have a follow up with your doctor fairly soon. The thickness is not an issue but the brown color may be an indication that there was blood present. Blood could result from the infection or food poisoning, but it could also come from an ulcer or other more serious problem. As long as you are keeping fluids down and not vomiting you can schedule an appointment in the next few weeks. If you have more vomiting with red, brown or black in it then you should be seen immediately.
I hope that it was nothing serious and that you are feeling better soon.
Keeping fluids down is most important initially, after you are feeling better you can eat as tolerated but avoid dairy and greasy foods.
Regards,
Dr. Robinson
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Kathy Robinson

General & Family Physician

Practicing since :1989

Answered : 3523 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

121 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Kathy Robinson
  • Q - What causes gas, stomach gurgling and fullness in upper chest?

  • Q - Is it not safe to have Amoxicillin for heart murmur?

  • Q - Suggest treatment for constipation and tenderness on the sides

  • Q - Suggest treatment for Angioedema and severe swelling in limbs and face

  • Q - Suggest treatment for soft stool

  • Q - What causes hair loss?

  • Q - Suggest treatment for fever, sore throat, cough and diarrhea

  • Q - Suggest treatment for severe pain due to arthritis in spine and both hands

  • Q - Can Requip and Sinemet be taken together?

  • Q - What causes gritty, white discharge during urination?

backtotop2